- This topic is empty.
July 21, 2014 at 11:51 am #22110cherisParticipant
I got a second opinion that coincided with my doctor’s recommendation to do Ipi, so tomorrow I have an MRI and scans and Ipi. I have such great reservations about this, but I feel that I’m now taking risks doing nothing since I’m NED after surgery almost 3 months ago. If this were next summer, PD1 would be the treatment. I hope this is the right decision. Was anyone else in this position, and what did you decide to do? Blessings and thanks.
CherisJuly 21, 2014 at 10:51 pm #65024BNP68Participant
I understand your reservations about Ipi but I think what you are doing is very smart. Other than a trial, I think you are the first person I’ve heard of taking Ipi in the adjuvant setting. Given the option I would do the same thing. Ipi has become the 2nd fiddle to the anti-PD1 drugs and I often hear patients going into the drug with the mentality that they are just going through the motions with Ipi so they can get PD-1 in the EAP. People forget what a break through Ipi was just a few years ago. There are many patients who received 4 infusions of Ipi and are now melanoma free for quite some time. Best of luck with your infusions.
BrianJuly 22, 2014 at 2:31 pm #65025gostanParticipant
I lasted for 2 infusions of Ipi last October before getting off it due to side effects. The good news is that it worked for me as I have had no disease progression other than in my small intestine. All I can say is good luck and that if it works it seems to keep on working, even without the fully prescribed doseageJuly 22, 2014 at 4:00 pm #65026msue5Participant
I finished Ipi one year ago. I started with some positive thoracic nodes and one was close to my aorta, 1 positive node under arm, 1 pelvic node. 1 yr later the pelvic node is shrinking but rt axillary node has grown some. At the time my melanoma was progressing fast. I had surgery and Cyberknife to thoracic node and at 6 wk post Cyberknife there were more nodes growing in thoracic area. No return of thoracic nodes at this point. I had unusual side effects such as all nodes in my neck swelled which resulted in 4 wks of daily radiation. I was starting to choke on everything. Also most of my side effects were neuro related. I had poor fine motor skills, numbness in hands and feet, neuropathy pain in arms, cognitive change and major fatigue probably due to Ipi and radiation at same time. High dose prednisone 3 different times and some infusions delayed but managed to get all 4 doses. I believe I can thank Ipi for my mixed result scans but I will take it. If I had had the chance to do it earlier when Stage 3 I would have jumped at the chance. I wish you luck and to me all those complications are a distant memory.
Mary SueJuly 22, 2014 at 4:15 pm #65027msue5Participant
I didn’t mean stage 3 I meant Adjuvant setting. I guess I never have been NED since becoming stage 4.July 22, 2014 at 9:48 pm #65028RagmanParticipant Cheris,
I was diagnosed with stage 4 this April. I just did my last or 4th infusion of Yervoy (Ipi). I have a tumor in my thigh with the cancer in my lungs and liver. I had minimal side effects. I had rash after my first infusion and it has continued since them. It itches but is bearable. I had just a little diarhea. Other then that I had some fatique. I am very grateful to be able to take this medicine as the technology has increased so much in the last couple of years. I was able to do my normal things like go to work and drive. I get my scans done next Tuesday and I will post the results. Keep positive!
ChrisJuly 23, 2014 at 12:12 am #65029AnnieoParticipant
Hopefully, having made the decision to start ipi, you can now focus on it, as a new challenge, full of fresh hope and positivity.
Best of luck with it tomorrow. Let us know how you are doing, when you can.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.